No help from Xtandi....plus new happe... - Advanced Prostate...

Advanced Prostate Cancer

14,203 members17,386 posts

No help from Xtandi....plus new happenings.

sidnw profile image

Dan 59....Have been in my room for quite a while now. Did not feel like writing. After the genetic blood test I somehow got ill and very weak. Back to hospital..more blood ..dehydrated...could not walk... went home in a week. Shyrlene at my side feeding me and doing everythg. to make me comfy. My oncologist...when he could be reached and wasn't on vacation called and said....What you are now perhaps into is perhaps a rheumatoid thg...even woke one morning...hand and fingers very swollen..couldn't even feel it...Shyrlene worked with it and put ice on it...ankles still swollen..ice on it...Our rheumatologist in another hospital told us he wanted some blood tsts. taken and sent to him. Called today and said maybe metholprednisone 4 might help my stiffness...He just started me today and wants a call back in few days as to how I am.

My oncol. said he wd, be back this Friday and suggested I go to Hosp. Emergency and get their opinion as to all this and weakness.wd. probably enter hosp. to get a spinal MRI to see if bone cancer there. Also thyroid high.plus,plus. I really don't know what to do.

What's your opinion Dan.

If any one if you guys have a suggestion I'd like to hear about it.

Joel, Lulu, ........

Sidnw

16 Replies

Sorry to hear about the tough symptoms.

While the doctors try to figure things out with underlying cause(s), maybe some of the home remedy stuff on this page might help with the edema symptoms in your hands, feet, and ankles.

mayoclinic.org/diseases-con...

Charles

sidnw profile image
sidnw in reply to ctarleton

Thanks Charles...but I'm afraid this is it.....

Sid

Sid, I am sorry to hear of these tough symptoms, perhaps it is a result of your rhuematoid artheritis if that is what a rhuemetologist cares for. Please keep us posted on those results. I am getting results from Genetic testing soon. I am so glad you have Shyrlyne to take care of you, Han in there Sid

Dan

sidnw profile image
sidnw in reply to Dan59

I went to emergency yesterday with mbulance yesterday. Tests galore..PC, etc. was admitted latr. My oncol. on vacation. Shyrlene lost her temper and told his Physician's Ass't. how cold a Dr. he is., etc., etc., Dr. was expected back this Friday but will be back..Thursday

got an MRI of the spine..fracture in bone on spine. slipped out of lounge chair two or 3 wks. ago..could be from that or just the bones are quite weak at this point. Another MRI expected for looking over top of spine further...looks like cancer spreading. I have been fighting this for a while..Zytiga helped...but only on 1 xtandi...I'm afraid to leave Shyrlene. She is in terrible condition mentally and physically.

I hope this is not Goodbye..Dan you have been great as well as all of you guys. My best to you all and wish you all Good Luck.

Sid

Could easily be the Xtandi 160 mg dose was intolerable by my body. Hands, feet swollen, little feeling, couldn't get up and down stairs without bracing on walls, pain in joints and belly. Cut dose and started improving within 3 days. Now just slight swelling hands and feet. Energy and balance back, most pain gone. Now 120 mg dose. Drs info says you can cut all the way to 80 mg if toxicity is to sever, yours sounds like it is. Good luck.

I am sorry to hear you are in such a difficult situation.

Can you remind me: Where are your mets? What's your PSA?

When you get blood tests done, make sure that they check everything: liver, kidneys... Ask them to check the protein level (Albumin) as well. And the CRP (infection marker).

Mel.

Sending some Prayers Dan. Heal well.

Gourd Dancer

Dan59 profile image
Dan59 in reply to gourd_dancer

Thank You for the kind words and prayers Gourd Dancer, we are responding to Sid here, Though I have been taking it easy here after all the chemo , I am feeling my Anemia in the hot weather, trying to stay cool.

I get new scans Monday, and results of Genetic testing this week, chemo 21 Wednesday, if appropriate,and go from there. Not expecting much from Genetic testing,but one never knows maybe with my current progression in psa we will see something. I suspect I will rechallenge with xtandi or zytiga soon if nothing on Genetic testing, still enjoying life. I wish you the best always Gourd Dancer.

Sid and Shyrlene , All good responses here to check out, I suspect Shooter maybe right and some if not more of the side effects are the xtandi, what is your psa doing, and are you still on a steroid like prednisone with the xtandi as your Dr had talked about in the past? We are all here for you two!

Ps. Drink lots of water

Dan

sidnw profile image
sidnw in reply to Dan59

Dan, I tried calling you the other day...didn't quite know if I could talk to you about Sid. My beloved husband passed away Aug.13th. He was quite ill at that time..rushed him by ambulance the week before that. He could no longer step down on his feet. I could see he knew by the time we reached the hospital that this was it for him. Tests galore..MRI's, etc. after three days he could hardly speak. I told him I loved him..he said "love you too." I said how will I live without you..by then he could barely say "strong." Last 2 days no more talking but nurses said he cd. hear. His 2 adult grandchildren kissed him and told him how they loved their "Papa." His cancer went finally to the bones and they had him wrapped so he hopefully could not hurt more. even with morphine and another pain killer he still felt terrible pain. I now know Bone Cancer is the very worst. and, surprisingly enough at the end his Hemoglobin went up to 14!

Funeral last Thursday..quite crowded and very military. He had many friends.. It's all over Dan....I walk through our home speaking to him. I sincerely wish you and all the guys luck in your battle.

Shyrlene.....for husband...Sid N..Sid Weiner

Shirlene, I am so sorry to hear this. It brings a tear to my eye. I will keep you in my prayers, and call me anytime you need to speak. We are all here for you at this difficult time.

Sincerely,

Dan

sidnw profile image
sidnw in reply to Dan59

Dan, Somehow you didn't seem shocked by Sid's death. Even tho his tests seemed to go up..he still had some hope...until the bone pain started. I thank you for always trying to give him some hope. I miss him terribly.

Shyrlene

Dan59 profile image
Dan59 in reply to sidnw

I am so sorry for you Shyrlene, actually I was shocked by Sid passing, it seems hard to beleive. In this disease, I have seen so many good men pass, It is so sad, I sometimes wonder when it will come for me. I am feeling good today after being forced to stop chemo 6 weeks ago, I am laying my hope with the LU177 trial, and hoping my blood numbers improve by Thursday, so I can be considered. Call me any time you need to Shyrlene.

Dan

sidnw profile image
sidnw in reply to Dan59

I sincerely hope Dan that you can get into the LU177 trial and my hope for you is to last for a long time.....You are very knowledgable on Cancer and the new meds coming out. I feel and so did Sid that you were truly a friend....I start tomorrow going to a few support groups....Take care Dan.

Shyrlene

Dan59 profile image
Dan59 in reply to sidnw

Thank You for your kind words Shyrlene. I am so happy to hear you are going to the support group, that is so important. I hope you check in with us, and please let us know if there is anything we can do.

Sincerely

Dan

Hi Shyrlene, So sorry for what you have been through and Sid’s suffering. Now his pain is gone but yours isn’t. He was so worried about you being able to go on alone. Please continue to reach out and share whatever you can with us here. It may give you comfort and help us still fighting as well.

Sincerely,

Mary

You may also like...